Economics at your fingertips  

Okun's Law, Asymmetries and Jobless Recoveries in the United States: A Markov-Switching Approach

Mark Holmes () and Brian Silverstone ()

Working Papers in Economics from University of Waikato, Department of Economics

Abstract: This paper offers a new perspective on Markov regime-switching approaches to asymmetries in Okun’s law by modeling the existing approaches as special cases. Prevailing models assume either asymmetry between unemployment and output across regimes or asymmetry within a single regime. Our specification combines both approaches. Our empirical results give an insight into the apparent ‘jobless recovery’ experiences that began in the United States in 1991 and 2001.

Keywords: Okun’s law; Markov-switching; asymmetry; jobless recoveries; United States (search for similar items in EconPapers)
JEL-codes: C22 E32 (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-mac
Date: 2005-12-08
Note: Now published: 'Economics Letters' 92(2) August 2006, pp.293-99.
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (6) Track citations by RSS feed

Downloads: (external link) (application/pdf)

Related works:
Journal Article: Okun's law, asymmetries and jobless recoveries in the United States: A Markov-switching approach (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this paper

More papers in Working Papers in Economics from University of Waikato, Department of Economics
Address: Private Bag 3105, Hamilton, New Zealand, 3240
Contact information at EDIRC.
Series data maintained by Brian Silverstone ().

Page updated 2015-08-30
Handle: RePEc:wai:econwp:05/06